Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 313, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 27, 2005, 6:56 PM CDT for Borden County, Scurry County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- Aug 27, 2005, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 7:25 PM CDT | HAIL 0.75 | Fluvanna, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 272357 SVRMAF TXC033-415-280100- /O.NEW.KMAF.SV.W.0313.050827T2356Z-050828T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 656 PM CDT SAT AUG 27 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SCURRY COUNTY IN WEST TEXAS NORTHEASTERN BORDEN COUNTY IN WEST TEXAS * UNTIL 800 PM CDT * AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLUVANNA...OR ABOUT 15 MILES EAST OF GAIL...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... FM 2350 SIX MILES WEST OF FLUVANNA... U.S. 180... DERMOTT... ARAH... RANDALLS CORNER... UNION... KNAPP... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3297 10120 3285 10136 3255 10122 3280 10085 $$
1 follow-up statement
000 WWUS54 KMAF 280028 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 727 PM CDT SAT AUG 27 2005 TXC033-415-280100- /O.CON.KMAF.SV.W.0313.000000T0000Z-050828T0100Z/ SCURRY-BORDEN- 727 PM CDT SAT AUG 27 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN BORDEN AND NORTHWESTERN SCURRY COUNTIES... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KNAPP...OR ABOUT 16 MILES WEST OF SNYDER...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...FM 1610...FM 1609...KNAPP...RANDALLS CORNER AND UNION. TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3297 10120 3285 10136 3255 10122 3280 10085 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:41 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 27, 2:41 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT SAT AUG 27 2005 .SHORT TERM... THE OUTFLOW BOUNDARY FROM EARLY MORNING STORMS OVER THE TEXAS PANHANDLE AND SOUTH PLAINS AREA IS STILL EVIDENT IN KMAF RADAR IMAGERY AND THE VISIBLE SATELLITE LOOP. THIS BOUNDARY IS CURRENTLY LOCATED ALONG A BIG LAKE TO PECOS LINE AND IS EXPECTED TO HELP CONVECTIVE INITIATION THIS AFTERNOON AND EVENING. ELSEWHERE... ISOLATED TO WIDELY SCATTERED STORMS ARE SEEN ON RADAR IMAGERY ACROSS THE BIG BEND... TO NEAR VAN HORN AND INTO THE SOUTHERN SACRAMENTO MOUNTAINS. FOR TONIGHT... A MID AND UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER SOUTHERN CA WHILE A DEEP LOW REMAINS OVER THE NORTHERN GREAT LAKES REGION. THIS WILL ALLOW NORTHWEST FLOW ALOFT TO GRADUALLY INCREASE OVER SOUTHESTERN NEW MEXICO AND WEST TEXAS THROUGH TONIGHT. THE SHORT RANGE MODELS AGREE A WEAK MID LEVEL SHORTWAVE TROUGH EMBEDDED IN THE NORTHWEST FLOW WILL MOVE OUT OF THE ROCKIES AND INTO NORTHEASTERN NEW MEXICO TONIGHT. AS THIS OCCURS... MCS DEVELOPMENT SEEMS PROBABLE TONIGHT AND AREAS FROM LEA COUNTY EAST INTO THE WESTERN LOW ROLLING PLAINS WOULD BE MOST LIKELY TO BE AFFECTED BY ANY MCS THAT DEVELOPS. THE HIGHEST POPS (60%) WILL BE PLACED ACROSS THE ABOVE MENTIONED REGIONS... WITH POPS TAPERING INTO THE 10-20% RANGE FOR THE FAR SOUTHEASTERN CWA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING... AS FAVORABLE 0-6KM SHEAR BEGINS TO TAKE SHAPE OVER SOUTHEASTERN NEW MEXICO. WE WILL MENTION THIS ALONG WITH THE POSSIBILITY OF HEAVY RAINFALL IN THE UPCOMING HWO. .LONG TERM... UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL CAUSE NORTHWEST FLOW ALOFT OVER THE CWA. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CANADA WILL DRAG A LONGWAVE TROUGH OVER THE NORTHERN AND CENTRAL US. AS A RESULT A SURFACE COLD FRONT WILL MOVE INTO THE CWA SUNDAY AFTERNOON. THE FRONT...ALONG WITH UPPER LEVEL SHORTWAVES MOVING AROUND THE NORTHERN FRINGES OF THE RIDGE WILL COMBINE WITH AMPLE MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE CWA. THE STRONGEST INSTABILITY WILL BE OVER THE WESTERN CWA SUNDAY WHERE BULK SHEAR VECTORS AND 700-500 MB LAPSE RATES WILL BE SUCH THAT SOME OF THE STORMS IN THAT AREA COULD APPROACH SEVERE LIMITS. WITH PWATS GENERALLY OVER 1 INCH HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THE THUNDERSTORMS. THEREFORE...FLOODING COULD OCCUR ESPECIALLY IN FLOOD PRONE AREAS. ON MONDAY DRIER AIR BEGINS TO MOVE INTO THE CWA FROM THE NORTH AS THE UPPER LEVEL HIGH BEGINS TO MOVE TOWARD THE AREA FROM THE WEST AND THE WIND FROM THE SURFACE TO THE MID LEVELS BECOMES MORE NORTHERLY. HAVE RESTRICTED THE SLIGHT CHANCE POPS TO THE SOUTHERN AND WESTERN SECTIONS WITH ISOLATED POPS ELSEWHERE. THE HIGH IS EXPECTED TO MOVE BACK OVER THE REGION BY TUESDAY PRECLUDING THE CHANCES FOR PRECIPITATION. TEMPERATURES WILL BE COOLER SUNDAY AND MONDAY DUE TO THE COOLER AIRMASS ALONG WITH CLOUDS AND PRECIPITATION. AS THE UPPER HIGH MOVES BACK OVER THE REGION...TEMPERATURES WILL BEGIN A WARMUP BY TUESDAY. WILL FORECAST TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL BEGINNING WEDNESDAY THROUGH THE END OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 89 67 87 / 60 30 30 10 CARLSBAD NM 70 90 66 86 / 50 40 40 20 DRYDEN TX 74 94 72 90 / 20 30 40 20 FORT STOCKTON TX 73 92 68 86 / 40 30 40 20 GUADALUPE PASS TX 70 86 62 83 / 40 40 40 20 HOBBS NM 70 88 66 86 / 50 40 40 20 MARFA TX 61 88 60 80 / 30 30 40 20 MIDLAND INTL AIRPORT TX 73 90 68 86 / 60 30 40 20 ODESSA TX 73 90 69 87 / 50 30 40 20 WINK TX 74 94 68 86 / 50 40 40 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/54
Hazardous weather outlook, Aug 27, 2:54 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT SAT AUG 27 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-280900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 254 PM CDT SAT AUG 27 2005 /154 PM MDT SAT AUG 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE OUTLOOK AREA TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE... WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERN. THE SOUTHEASTERN NEW MEXICO PLAINS APPEAR TO HAVE THE GREATEST CHANCE OF EXPERIENCING THESE STRONGER STORMS. IN ADDITION... HEAVY RAINFALL WILL BE A CONCERN AS PLENTIFUL MOISTURE REMAINS OVER THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERERED SHOWERS AND THUNDERSTORMS WILL AFFECT MOST LOCATIONS SUNDAY AND SUNDAY NIGHT. SOME OF THE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL ESPECIALLY OVER WESTERN AREAS... HOWEVER THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED... SPOTTER GROUPS AND LOCAL LAW ENFORCEMENT OFFICIALS SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.